Alert archive / Alabama / Marine Weather Statements in 2009
Marine Weather Statement 2, NWS Mobile, AL
NWS Mobile, AL issued this marine weather statement at Jan 3, 2009, 7:01 PM CST. It was in force for 119 min.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2009, 7:01 PM CST (01:01 UTC)
- Expired
- Jan 3, 2009, 9:00 PM CST
- In force
- 119 min
- Issued by
- NWS Mobile, AL
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this marine weather statement went out at Jan 3, 3:48 PM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Jan 3, 3:48 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 348 PM CST SAT JAN 3 2009 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...AN AWFUL LOT GOING ON DURING THE SHORT TERM PERIOD. A NEGATIVELY TILTED SHORTWAVE TROF CURRENTLY ADVANCING ACROSS LOUISIANA AND ARKANSAS WEAKENS OVERNIGHT WHILE MOVING INTO THE CREST OF A LARGER SCALE RIDGE OVER THE EASTERN STATES. COMPLICATING THE TIMING OF CONVECTION IS THAT THE SHORTWAVE TROF IS COMPRISED OF TWO POTENT SHORTWAVES...THE FIRST OF WHICH MOVES ACROSS THE FORECAST AREA DURING THE AFTERNOON HOURS WITH THE SECOND MOVING ACROSS DURING THE EVENING HOURS. THE 850 MB FLOW REMAINS FAIRLY BENIGN...20-25 KNOTS...WITH THE FIRST SHORTWAVE WHICH KEEPS 0-1 KM HELICITIES LESS THAN 150 M2/S2 OVER MUCH OF THE FORECAST AREA AND AS LOW AS 60 M2/S2 NEAR THE COAST...BUT THE SECOND HAS THE 850 MB FLOW INCREASING TO 40-45 KNOTS WHICH RESULTS IN HELICITIES AROUND 200 M2/S2 MAINLY OVER THE INTERIOR COUNTIES. RELATING TO SURFACE BASED CAPES...THE BEST INSTABILITY OF AROUND 1000 J/KG REMAINS WELL DISPLACED FROM THE HIGHER 0-1 KM HELICITIES DURING THE DAYTIME...THANKS TO SUBSIDENCE IN THE WAKE OF THE FIRST SHORTWAVE...THEN RECOVERS TO 500-700 J/KG FOR THE EVENING HOURS AS THE SECOND SHORTWAVE MOVES ACROSS. DRY AIR EARLIER IN PLACE ACROSS THE FORECAST AREA HAS BEEN RAPIDLY MOISTENING BUT WET BULB ZERO HEIGHTS STILL MANAGE TO RANGE FROM 10500-11000 FT. THE OUT OF PHASE NATURE OF THE SHEAR AND INSTABILITY HELP TO MITIGATE THE POTENTIAL FOR SEVERE STORMS OVER THE FORECAST AREA...BUT THE SOMEWHAT LOW WET BULB ZERO HEIGHTS STILL POINT TO A POTENTIAL FOR LARGE HAIL. CURRENT CONVECTIVE TRENDS REFLECT THE BLEND OF INSTABILITY...SHEAR AND MARGINALLY LOW WET BULB ZERO HEIGHTS WITH SEVERAL STRONG STORMS NOT YET ATTAINING SEVERE STRENGTH. WILL ADD MENTION THAT SOME STORMS MAY BE STRONG TO THE ZONES BASED UPON CURRENT CONVECTIVE TRENDS AND PRIOR DISCUSSIONS WITH SPC CONCERNING SEVERE POTENTIAL. WILL GO WITH CATEGORICAL POPS FOR MUCH OF THE AREA TONIGHT WITH SUPPORT FROM SREF GUIDANCE. THE PERSISTENT SOUTHERLY FLOW MOVES WARM AND MOIST AIR WELL OFFSHORE...WITH DEWPOINTS IN THE UPPER SIXTIES...OVER COOLER NEAR SHORE WATERS AS COOL AS 54 PER OBLA1. THIS WILL RESULT IN LOWERING CLOUDS DURING THE EVENING WITH DENSE FOG DEVELOPING MAINLY OVER THE COASTAL COUNTIES. CONSIDERING THAT CONVECTION WILL BE OCCURRING...WILL STAY WITH PATCHY DENSE FOG WORDING AS MIXING WILL HAVE A TENDENCY TO INCREASE VISIBILITIES. WITH THE SHORTWAVE TROF LARGELY EAST OF THE AREA BY SUNDAY MORNING...THE NEXT FEATURE TO AFFECT THE AREA IS A DECELERATING FRONT APPROACHING FROM THE LOWER MISSISSIPPI RIVER VALLEY ASSOCIATED WITH A SYSTEM MOVING ACROSS THE GREAT LAKES. THE WEAK FRONT STALLS ACROSS THE FORECAST AREA SUNDAY NIGHT AND REMAINS GENERALLY IN PLACE THROUGH MONDAY WHILE A POSITIVELY TILTED UPPER TROF ADVANCES FROM THE SOUTHWEST STATES AND NORTHERN MEXICO. A STREAM OF PROGRESSIVELY STRONGER SHORTWAVES...EJECTED FROM FROM THE UPPER TROF...MOVE ACROSS THE SOUTHEAST STATES SUNDAY INTO MONDAY WHICH WILL GENERATE SCATTERED CONVECTION AS THE FRONT APPROACHES...THEN LIKELY POPS ARE SUPPORTED FOR MUCH OF THE AREA ON MONDAY WITH THE FRONT STALLED ACROSS THE AREA. THE UPPER TROF ADVANCES ACROSS THE SOUTHERN PLAINS AND PHASES WITH ANOTHER SYSTEM ADVANCING QUICKLY ACROSS THE WESTERN CANADIAN PROVINCES...EVOLVING INTO A LONGWAVE TROF OVER THE CENTRAL CONUS ON TUESDAY. THE GFS HAS A SURFACE LOW DEVELOPING OVER LOUISIANA MONDAY EVENING WHICH MOVES QUICKLY NORTHWARD ACROSS MISSISSIPPI THROUGH MONDAY NIGHT WHILE THE FRONT RETURNS NORTHWARD AS A WARM FRONT. WILL KEEP LIKELY POPS IN OVER THE NORTHERNMOST ZONES AS THE FRONT MOVES THROUGH THE NORTHERNMOST ZONES. THE SURFACE LOW MOVES ACROSS TENNESSEE THROUGH EARLY TUESDAY AFTERNOON AND TOWARDS THE GREAT LAKES THROUGH TUESDAY NIGHT. ALTHOUGH DIRECTIONAL SHEAR IS LIMITED...THE 850 MB FLOW INCREASES TO NEAR 60 KNOTS ON TUESDAY AS A SQUALL LINE IS ANTICIPATED TO BE ADVANCING INTO THE WESTERN PORTION OF THE FORECAST AREA. THE SQUALL LINE IS EXPECTED TO CONTINUE EASTWARD AND EXIT TO THE EAST TUESDAY EVENING WITH A SURFACE FRONT MOVING ACROSS THE AREA OVERNIGHT. 0-1 KM HELICITIES WILL BE 120-150 M2/S2 NEAR THE SQUALL LINE...HAMPERED BY THE LACK OF DIRECTIONAL SHEAR...WITH MUCAPE VALUES OF 400-600 J/KG. SOME DRY AIR WILL BE PRESENT ABOVE 700 MB OR SO WHICH SUGGESTS WET BULB ZERO HEIGHTS OF 10000 FT. ALTHOUGH THE INSTABILITY AND DIRECTIONAL SHEAR ARE LIMITED...THE HEFTY LOW LEVEL JET AND MODESTLY LOW WET BULB ZERO HEIGHTS SUGGEST SOME RISK OF SEVERE STORMS...AND SPC DOES HAVE THE AREA OUTLOOKED FOR A SLIGHT RISK TUESDAY INTO TUESDAY NIGHT. && .LONG TERM...WEDNESDAY THROUGH SATURDAY... PRIMARY EFFECTS OF THE SHORTWAVE THAT WILL BE MOVING ACROSS THE REGION SATURDAY NIGHT WILL BE JUST EAST OF THE FCST AREA BY EARLY SUNDAY. HOWEVER WILL KEEP GOOD CHANCE TO LIKELY POPS ACROSS THE REGION ON SUNDAY AS A COLD FRONT WILL BE APPROACHING FROM THE WEST. THIS FRONT WILL LIKELY SLIDE JUST SOUTH OF THE AREA SUNDAY NIGHT WITH RAIN CHANCES BRIEFLY DROPPING TO AROUND 20 PERCENT AREA WIDE. THE FRONT IS THEN EXPECTED TO DRIFT BACK NORTH AS A WARM FRONT MONDAY AND MONDAY NIGHT...WHILE ANOTHER PIECE OF UPPER LEVEL ENERGY MOVES IN FROM THE WEST. ECMWF AND GFS ARE SIMILAR IN THAT THIS UPPER ENERGY WILL LIKELY RESULT IN THE DEVELOPMENT OF AN AREA OF LOW PRESSURE ALONG THE FRONT...WHICH LIFTS NORTHEAST ACROSS MISSISSIPPI AND ALABAMA MONDAY NIGHT THROUGH LATE TUESDAY. THIS WILL AGAIN BRING LIKELY POPS TO THE FCST AREA. MODELS SUGGEST THAT THE AIR MASS WILL BE ONLY WEAKLY UNSTABLE...BUT THE PRESENCE OF 60 DEGREE PLUS DEWPOINTS...VERY STRONG WIND SHEAR (LOLVL JET IN THE 40 TO 50 KNOT RANGE) AND INCREASED FORCING IN ADVANCE OF YET ANOTHER FRONTAL BOUNDARY APPROACHING FROM THE WEST INDICATES A POTENTIAL FOR AN ORGANIZED SEVERE WEATHER EPISODE ON TUESDAY. WE WILL HAVE TO CONTINUE TO MONITOR THIS. THE FRONT MOVES THROUGH BY EARLY WEDNESDAY...WITH DRY HIGH PRESSURE BUILDING INTO THE AREA THROUGH THE END OF THE WEEK. TEMPERATURES WILL BE RATHER MILD SUNDAY AND SUNDAY NIGHT...WHEN OVERNIGHT MIN TEMPS WILL ACTUALLY BE CLOSER TO WHAT NORMAL HIGH TEMPS USUALLY ARE AT THIS TIME OF THE YEAR. DAYTIME HIGHS WILL INITIALLY BE ABOUT 10 TO 15 DEGREES ABOVE NORMAL. BY WEEKS END...THOUGH...EXPECT MORE SEASONABLE TEMPERATURES WITH HIGHS IN THE UPPER 50S AND LOWER 60S AND WITH LOWS RANGING FROM THE MID 30S OVER INTERIOR ZONES TO AROUND 40 CLOSER TO THE COAST. 12/DS && .AVIATION...18Z ISSUANCE...WILL HAVE PREVAILING IFR CONDITIONS IN THUNDERSTORMS THEN PREVAILING SHOWERS LATE THIS AFTERNOON. CEILINGS WILL LOWER WITH DENSE FOG DEVELOPING OVERNIGHT. && .MARINE...SOUTHERLY WINDS AND SEAS WILL SUBSIDE LATER TONIGHT AND ON SUNDAY AS A STRONG UPPER LEVEL DISTURBANCE MOVES EAST OF THE REGION. AREAS OF DENSE FOG WILL DEVELOP LATER THIS EVENING AND PERSIST OFF AND ON THROUGH MONDAY. SOUTHERLY WINDS AND SEAS WILL BUILD LATE MONDAY THROUGH TUESDAY IN ADVANCE OF STRONG COLD FRONT APPROACHING FROM THE WEST. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AHEAD OF THE FRONT MOSTLY TUESDAY AND TUESDAY NIGHT. A MODERATE TO STRONG WESTERLY FLOW CAN BE EXPECTED IN THE WAKE OF THE FRONT ON WEDNESDAY. /32 && .FIRE WEATHER...NO CONCERNS. MOIST SOUTHERLY FLOW WILL KEEP RELATIVE HUMIDITIES WELL ABOVE CRITICAL LEVELS THROUGH EARLY NEXT WEEK. /29 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 62 76 61 72 / 80 50 40 60 PENSACOLA 63 76 62 72 / 80 50 30 50 DESTIN 64 75 62 74 / 60 60 30 40 EVERGREEN 58 75 55 69 / 90 50 40 60 WAYNESBORO 58 75 55 63 / 70 50 40 80 CAMDEN 58 73 53 65 / 100 50 50 70 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 29 EVERSOLE 32 ESBENSEN
Hazardous weather outlook, Jan 3, 12:09 PM CST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1209 PM CST SAT JAN 3 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-041200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1209 PM CST SAT JAN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA THIS AFTERNOON AND INTO THE OVERNIGHT HOURS. A FEW OF THE THUNDERSTORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL...MAINLY DURING THE AFTERNOON AND EVENING HOURS...AND THE STORM PREDICTION CENTER HAS THE AREA OUTLOOKED FOR A SLIGHT RISK OF SEVERE STORMS. AREAS OF DENSE FOG WILL REDEVELOP ACROSS THE AREA AGAIN THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL STALL OUT OVER THE NORTHERN GULF ON MONDAY AND RETURN NORTHWARD AS A WARM FRONT ON TUESDAY AS AN AREA OF LOW PRESSURE DEVELOP ALONG THE FRONT AND MOVES TO THE NORTHEAST. THIS LOW PRESSURE SYSTEM WILL BRING A COLD FRONT ACROSS THE AREA TUESDAY INTO TUESDAY NIGHT. THERE IS SOME POTENTIAL OF SEVERE THUNDERSTORM DEVELOPMENT WITH THIS SYSTEM ACROSS PORTIONS OF THE CENTRAL GULF COAST. STRONG SOUTHERLY FLOW AHEAD OF THE COLD FRONT AND STRONG NORTHERLY FLOW IN THE WAKE OF THE FRONT WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT ON TUESDAY INTO WEDNESDAY. STAY TUNED FOR ADDITIONAL FORECASTS AND UPDATES FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER OPERATIONS MAY BE REQUIRED MAINLY DURING THIS AFTERNOON AND INTO THE EVENING HOURS.
In the hours before
Local storm report, Jan 3, 4:36 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
436 PM CST SAT JAN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL CITRONELLE 31.09N 88.24W
01/03/2009 E0.88 INCH MOBILE AL BROADCAST MEDIA
&&
JGSpecial weather statement, Jan 3, 5:24 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 524 PM CST SAT JAN 3 2009 ALZ061>064-040015- UPPER MOBILE-UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE- INCLUDING THE CITIES OF...DOWNTOWN MOBILE... 524 PM CST SAT JAN 3 2009 ...A STRONG THUNDERSTORM WILL AFFECT BALDWIN AND MOBILE COUNTIES... AT 519 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTH OF COCHRANE BRIDGE...MOVING EAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... HURRICANE...CROSSROADS...CARPENTER AND WHITEHOUSE FORKS THROUGH 615 PM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 7:43 PM CST | Special Marine Warning | MOB | 62 min | |
| Jan 3, 8:22 PM CST | Special Marine Warning | MOB | 83 min | |
| Jan 3, 9:11 PM CST | Marine Weather Statement | MOB | 49 min | |
| Jan 3, 10:07 PM CST | Marine Weather Statement | MOB | 113 min | |
| Jan 4, 12:34 AM CST | Marine Weather Statement | MOB | 3 hr | |
| Jan 3, 6:30 PM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 30 min |
Nearby
Marine Weather Statements in Alabama, 2009Every marine weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.